Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 14, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Mar 10, 2000, 2:03 PM EST for Saluda County, South Carolina. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 10, 2000, 2:03 PM EST (19:03 UTC)
- Expired
- Mar 10, 2000, 2:30 PM EST
- In force
- 27 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Saluda County, SC
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 101904 SVRCAE SCC081-101945- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 203 PM EST FRI MAR 10 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SALUDA COUNTY. * UNTIL 230 PM EST. * AT 158 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL ABOUT 12 MILES NORTHWEST OF SALUDA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SALUDA AT 215 PM EST. THIS IS A DANGEROUS STORM WITH LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE. LAT...LON 3415 8182 3399 8197 3387 8162 3407 8152 HAWKS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 1:22 PM EST, 41 minutes earlier.
Area forecast discussion, Mar 10, 1:22 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 122 PM EST FRI MAR 10 2000 AIRMASS BECAME MORE UNSTABLE. LAPS COMPUTED LI DROPPED TO -6 OVER NORTHERN AIKEN COUNTY AND CAPE INCREASED TO 2000. THEN THUNDERSTORM POPPED UP AND WAS HEADING TOWARD CAE. DECIDED ON QUICK UPDATE TO GO WITH 40 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS OVER CAE CWA. .CAE...NONE. TTH
In the hours before
Special weather statement, Mar 10, 1:40 PM EST, 23 minutes before
SCZ015-016-018-020-021-022-025-026-027-028-029-030-031-035-036- 037-038-041-GAZ040-063-064-065-077-110100- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 140 PM EST FRI MAR 10 2000 THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN SOUTH CAROLINA: AIKEN BAMBERG BARNWELL CALHOUN CHESTERFIELD CLARENDON EDGEFIELD FAIRFIELD KERSHAW LANCASTER LEE LEXINGTON MCCORMICK NEWBERRY ORANGEBURG RICHLAND SALUDA SUMTER THE THUNDERSTORM OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN GEORGIA: BURKE COLUMBIA LINCOLN MCDUFFIE RICHMOND ...SCATTERED THUNDERSTORMS OVER CENTRAL SOUTH CAROLINA THIS AFTERNOON AND EVENING... MORE MOISTURE HAS ENTERED CENTRAL SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. IN ADDITION...THE AIRMASS HAS BECOME MORE UNSTABLE OVER THE PAST COUPLE OF HOURS. AS A RESULT...SCATTERED THUNDERSTORMS HAVE DEVELOPED BETWEEN AUGUSTA AND COLUMBIA. MORE SCATTERED THUNDERSTORMS SHOULD DEVELOP IN AREAS TO THE NORTH OF AUGUSTA AND COLUMBIA FROM 2 TO 4 PM. SOME OF THESE STORMS WILL PRODUCE RAINFALL RATES UP TO ONE INCH PER HOUR AND WIND GUSTS OF 30 TO 50 MPH. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DIMINISH FROM 6 TO 8 PM. CURRENT DATA DOES NOT FAVOR SEVERE THUNDERSTORM DEVELOPMENT. THEREFORE...EMERGENCY MANAGEMENT AND SPOTTER ACTIVATION SHOULD NOT BE REQUIRED. TTH
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 2:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:18 PM EST | Severe Thunderstorm Warning | CAE | Sumter | 27 min |
| Mar 10, 3:30 PM EST | Severe Thunderstorm Warning | CAE | McCormick | 30 min |
| Mar 10, 3:40 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 50 min |
| Mar 10, 3:46 PM EST | Severe Thunderstorm Warning | CAE | Richland | 44 min |
| Mar 10, 3:53 PM EST | Severe Thunderstorm Warning | CAE | Clarendon | 52 min |
| Mar 10, 4:01 PM EST | Severe Thunderstorm Warning | CAE | Edgefield | 44 min |
| Mar 10, 4:24 PM EST | Severe Thunderstorm Warning | CAE | Richland | 36 min |
| Mar 10, 4:33 PM EST | Severe Thunderstorm Warning | CAE | Lexington | 42 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.